Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Sharp pain in chest on left side, tightness in left arm. On betabblockers for tachycardia. Reason?

I am a 39 year old female. I keep having a sharp pain in my left chest followed by a tightness in my left arm . It is very brief in duration and happens a few times a day. i am currectly on 2 beta blockers for tachycardia . i have had several EKG s and recently had cardiac markers drawn (all normal) what could be going on?
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi,



Based on the information it seems like " ANGINA PECTORIS"



let me walk you through "Angina pectoris"
It means chest pain, now the reason for it is heart , even though it pumps the blood their are specific arteries called coronary arteries which supplies the blood to heart, now when the heart do not get enough blood/ blood has less oxygen in it will start sending the pain signal to the brain and some of it reaches to chest and arm as know as referred pain ,

This episode of heart running out or oxygen / not having enough supply leading to CHEST pain is called ANGINA PECTORIS .

Cause of not having enough blood reaching to coronary artery are as follow
1) spasm of the coronary artery
2) plaque formation / clot in the arteries obstructing the blood flow.

IN YOUR CASE SINCE THE EKG AS WELL AS CARDIAC MARKERS ARE NORMAL IT SEEMS THAT CAUSE IS MOSTLY THE SPASM OF THE "CORONARY ARTERY"



ADVICE:

CORONARY ANGIOGRAM NEEDS TO CHECK PARTIAL OBSTRUCTION (angiogram is process where dye is injected in to the coronary artery and the dye will be detected by the instruments showing any obstruction to flow to the dye if present.)



TREATMENT :
1) for spasm treatment a trial of calcium channels blocker can be done to see if it helps.
(2) where as the obstruction needs to be cleared out may be by stent placement
(3) treatment with nitroglycerin during episode may help.



Answered: Thu, 21 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor